[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.166.74.94. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
April 1976

Telogen Effluvium Secondary to Weight Loss and Therapy With Chorionic Gonadotropin

Author Affiliations

Burlington, Vt

Arch Dermatol. 1976;112(4):556. doi:10.1001/archderm.1976.01630280074027
Abstract

To the Editor.—  Telogen effluvium is a relatively common cause of hair loss that is seen by most dermatologists. Recently, I saw a case of telogen effluvium that was very similar to the cases described by Goette and Odom.1

Report of a Case.—  A 36-year-old woman complained of profuse hair loss of approximately three weeks' duration. She used only baby shampoo on her hair and had been previously in excellent health. She had not taken any medications orally and had no recent history of surgery, pregnancy, general anesthesia, febrile illness, trauma, or emotional stress.The patient stated that she had received a series of 40 injections of chorionic gonadotropin (daily for six of every seven days) two months prior to the onset of her hair loss. During this time, she had been on a starvation diet and had lost approximately 14.5 kg in a six-week period. She stated that

First Page Preview View Large
First page PDF preview
First page PDF preview
×